Alert archive / Delaware / Special Weather Statements in 2011

Special Weather Statement, NWS Philadelphia/Mount Holly

September 11, 2011New Castle County, Delaware

NWS Philadelphia/Mount Holly issued this special weather statement at Sep 11, 2011, 3:52 PM EDT for New Castle County, Delaware. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 11, 2011, 3:52 PM EDT (19:52 UTC)
Expired
Sep 11, 2011, 4:45 PM EDT
In force
53 min
Issued by
NWS Philadelphia/Mount Holly

County New Castle County, DE

The radar

The Dover AFB radar (KDOX), 81 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 7.9 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2011-09-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 485 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2011-09-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
485 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
891 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

414 
WWUS81 KPHI 111952
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
352 PM EDT SUN SEP 11 2011

DEZ001-NJZ016-112045-
NEW CASTLE DE-SALEM NJ-
352 PM EDT SUN SEP 11 2011

...A STRONG THUNDERSTORM WILL AFFECT PARTS OF NEW CASTLE AND SALEM 
COUNTIES...

AT 350 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
STRONG THUNDERSTORM NEAR SAINT GEORGES IN DELAWARE...MOVING NORTH AT 
15 MPH. THE THUNDERSTORM WILL BE NEAR SALEM AROUND 405 PM...DELAWARE 
CITY AROUND 410 PM...BEAR AROUND 420 PM...NEW CASTLE...PENNSVILLE 
AND BROOKSIDE AROUND 430 PM AND WILMINGTON MANOR AROUND 435 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 35 MPH ARE POSSIBLE WITH THIS STORM.

EXPECT SMALL HAIL AND DANGEROUS CLOUD TO GROUND LIGHTNING.

LAT...LON 3974 7576 3974 7542 3944 7550 3945 7554
      3948 7556 3950 7557 3952 7554 3956 7553
      3958 7554 3958 7556 3946 7558 3943 7555
      3943 7568

$$

IOVINO

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Sep 11, 3:36 PM EDT, 16 minutes earlier.

Area forecast discussion, Sep 11, 3:36 PM EDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
336 PM EDT SUN SEP 11 2011

.SYNOPSIS...
A WEAKENING MID LEVEL LOW ASSOCIATED WITH THE REMNANTS OF TROPICAL
STORM LEE WAS OVER THE OHIO RIVER VALLEY. IT WILL CONTINUE TO WEAKEN
AND DRIFT EAST VERY SLOWLY CLEARING THE COAST MONDAY NIGHT. A COLD
FRONT IS FORECAST TO MOVE THROUGH THE FORECAST AREA AROUND
WEDNESDAY NIGHT. A VERY LARGE CANADIAN HIGH PRESSURE WILL DROP INTO
THE UPPER MIDWEST THURSDAY AND THEN MOVE SLOWLY EAST REACHING THE
MIDDLE ATLANTIC STATES AND NEW ENGLAND ON SATURDAY AND SUNDAY.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
WITH A MOIST ONSHORE FLOW, IT TOOK QUITE A WHILE TODAY FOR THE
SUN TO BURN OFF THE LOW CLOUDS. BUT BY EARLY AFTERNOON, IT HAD
DONE SO, ESPECIALLY IN THE SOUTHERN PART OF THE FORECAST AREA.
BUT BY DOING SO, THE ATMOSPHERE HEATS UP AND CONVECTION BEGINS TO
DEVELOP. AND THAT IS EXACTLY WHAT IS CURRENTLY HAPPENING OVER
PORTIONS OF SOUTHERN NEW JERSEY AND THE DELMARVA. THE THREAT OF
SHOWERS, AND POSSIBLY A FEW ISOLATED TSTMS, WILL CONTINUE INTO
TONIGHT. POPS WILL DECREASE LATER TONIGHT AS WE LOSE THE DAYTIME
HEATING. THE CLOUD COVER IS NOT EXPECTED TO TOTALLY DISAPPEAR
TONIGHT. WINDS WILL BE LIGHT BUT NOT CALM. SO WE CAN LOOK FOR
SOME LIGHT FOG LATER TONIGHT BUT NOT THE DRIZZLE THAT WE HAD
THIS MORNING. LOW TEMPERATURES WILL BE IN THE MID 50S TO MID 60S.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
WITH THE UPPER TROUGH APPROACHING FROM THE WEST, WE CAN LOOK FOR
THE THREAT OF SHOWERS/TSTMS TO CONTINUE MONDAY. WINDS WILL SWING
AROUND TO THE SW, AND POSSIBLY EVEN TO W LATE IN THE DAY WITH
SPEEDS OF 5 TO 10 MPH. EARLY MORNING CLOUDS WILL LIFT AND
DISSIPATE, LEAVING US WITH A PARTLY SUNNY DAY. HIGH TEMPERATURES
WILL RANGE FROM THE MID 70S TO THE MID 80S.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
MODEL DIFFERENCES AS TO WHETHER ANY SHRAS AND TSRAS WILL BE STILL
AROUND. CAN RGEM WHICH HAS BEEN BETTER OF LATE THAN THE WRF-NMM WITH
CONVECTION JUST HAS SOME LINGERING IN DELMARVA. OTHERWISE THE
REMNANT OF LEE TROF SHOULD BE OFFSHORE ON MONDAY NIGHT. STAT
GUIDANCE LOOKS REASONABLE AS DEW POINTS REMAIN HIGH.

TUESDAY IT APPEARS WE WILL BE BETWEEN SYSTEMS. FORECAST CONVECTIVE
PARAMETERS POINT TO THE IDEA OF ISOLATED CONVECTION. MOST OF THE
AREA FORECAST SOUNDINGS THOUGH HAVE INSUFFICIENT CAPES FOR THUNDER
AND OR A WEAK CAP HOLDING. WHILE WE CAN NOT RULE OUT THE OCCURRENCE
OF A SHOWER OR THUNDERSTORM, THE AREAL COVERAGE WE BELIEVE WOULD BE
TOO LOW TO INCLUDE IT AT THIS TIME. WE WOULD HAVE BEEN TOASTIER IN
JULY WITH THIS AIR MASS FOR A COUPLE OF REASONS, BUT 1000-850MB FCST
THICKNESSES HAVE ONLY BEEN WARM ENOUGH FOR THE MID 80S UPWIND, THUS
STAT GUIDANCE LOOKS GOOD.

FOLLOWING THE PREMISE THAT THE GFS IS PBLY TOO FAST WITH THE CDFNTL
PASSAGE, WE WILL KEEP THE CURRENT POPS AND AREAL EXTENT GOING, BUT
LIMIT MENTION OF PCPN TO AFTER MIDNIGHT. BECAUSE OF THE GENERAL SW
FLOW WE WENT ABOVE STAT GUIDANCE FOR MINS, ESPECIALLY URBAN AND
COASTAL AREAS.

WEDNESDAY COULD BE AN INTERESTING CONVECTIVE DAY IF THE TIMING CAN
BE JUST SO. MOST OF THE MODELS BRING AN EML OUT OF COLORADO INTO OUR
CWA, ALTHOUGH THE TIMING DIFFERS FROM TOO SOON ON THE GFS, TO JUST
RIGHT ON THE WRF-NMM TO TOO LATE WITH THE EURO. THE SUN IS NOT WHAT
IT USED TO BE A COUPLE OF MONTHS AGO AND ANY LEFTOVER CONVECTION,
LOW CLOUDS WOULD SLOW OUR START LIKE OCCURRED TODAY. THE FORECAST
H2.5 JET WOULD NOT BE SUPPORTIVE AS THE BEST ENTRANCE AND EXIT
REGIONS WILL BE EAST WITH MARIA AND FARTHER WEST WITH THE LONG
WAVE TROF. LASTLY ITS THE FRONTAL TIMING, SUSPECT WITH THE SW FLOW
ALOFT, IT MIGHT BE TOO LATE. THIS IS SEEN IN THE NAM FORECAST
SOUNDINGS WHERE THE CONVECTIVE TEMP DOES NOT GET REACHED EXCEPT
FAR N. STILL IT WOULD BE WORTH FOLLOWING AND IS USUALLY THE CASE
WE HAVE THE SPLIT BETWEEN THE BETTER WIND FIELDS NORTH AND BETTER
FORECAST INSTABILITY SOUTH. FOR NOW WE WILL UP THE POPS SLIGHTLY
NORTH AND MAKE MENTION OF STRONG THUNDERSTORMS IN THE HWO. AS FAR
AS HEAVY RAIN GOES, THERE WILL BE MORE WIND ALOFT THAN THIS
WEEKEND AND THE HOPE IS THAT THE STORMS WILL BE PROGRESSIVE SO
BARRING TRAINING THE FLOODING THREAT DOES NOT APPEAR HIGH.

THERE ALSO REMAINS SOME UNCERTAINTY AS TO IF THERE WILL BE ENOUGH
MOISTURE ON THURSDAY. GIVEN THE FLOW ALOFT AND THE USUAL DOUBLE
BARREL COLD FRONTAL NATURE OF BIG AIR MASS CHANGES LIKE THIS WE
KEPT IN THE CHANCES WHICH IS IN LINE WITH THE CURRENT ECMWF.

AFTER THAT FOR FRIDAY INTO THE WEEKEND THE CANADIAN HIGH PRESSURE
SYSTEM IS FORECAST TO COME CLOSE TO OUR REGION TO KEEP US NORTH OF
AN OCEANIC TRAJECTORY STRATOCU AND PRECIPITATION ASSOCIATED WITH ANY
INVERTED TROFS ALONG ITS SOUTHERN PERIPHERY. THE GFS REMAINS MOST
AGGRESSIVE. AS PER COORD WITH AKQ THE ECMWF HAD THIS SOLUTION A
COUPLE OF DAYS AGO AND HAS DROPPED IT. WITH ALL OF THE OTHER
MEDIUM RANGE MODELS FARTHER SOUTH WITH THE SFC HIGH THAN THE GFS,
WE WILL KEEP THE FORECAST DRY. OBVIOUSLY THE LEAST CONFIDENCE
ABOUT THIS COMING TO FRUITION IS IN DELMARVA.

FOR TEMPS WED INTO SUNDAY, WE LEANED TOWARD THE HIGHER STAT GUIDANCE
BASED ON FCST 850MB TEMPS. THERE SHOULD BE SOME CHILLY NIGHTS IN
THERE, PARTICULARLY FRIDAY AND SATURDAY NIGHTS WHERE WE LEANED
TOWARD THE COOLER ENSEMBLE MEMBERS. BECAUSE THE 12Z GFS KEPT THE
SFC HIGH TOO FAR TO THE NORTH, WE BELIEVE THE 12Z MEX MOS GUIDANCE
IS TOO WARM WITH THE MINS, BETTER RADIATIONAL COOLING CONDITIONS
SHOULD EXIST. THE POCONOS SUSSEX NEW JERSEY MIGHT COME CLOSE TO
THE SOUTHERN EXTENSION OF SMATTERINGS OF FROST FRIDAY AND SATURDAY
NIGHTS.

&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

THE SUN IS FINALLY HAVING AN EFFECT ON THE LOW CLOUDS THIS AFTERNOON.
IT TOOK QUITE A WHILE TODAY BECAUSE OF THE VERY MOIST ONSHORE FLOW.
VFR CONDITIONS PREVAIL IN OUR SOUTHERN AREAS WHILE MVFR CIGS ARE
STILL OCCURRING IN TE NORTH. EXPECT CIG HEIGHTS TO RISE A BIT THIS
AFTERNOON AND VFR CONDITIONS ARE EXPECTED THROUGHOUT INTO EARLY
TONIGHT. ONCE THE HEATING WAS ABLE TO TAKE EFFECT, CONVECTION
BEGAN TO FORM AND SHOWERS/TSTMS ARE POPPING IN OUR SOUTHERN AREAS.
NATURALLY, ANY AREA IMPACTED BY SHOWERS/TSTMS WILL HAVE LOWER
FLYING CONDITIONS. LIGHT E TO SE WINDS WILL BECOME S TO SW TONIGHT
AND THEN SW TO W MONDAY. SINCE THE LOWER LEVELS OF THE ATMOSPHERE
ARE QUITE MOIST, SOME LIGHT FOG AND ST COULD FORM ONCE TONIGHT
DROPPING CONDITIONS TO MVFR/IFR. WE SHOULD NOT SEE ANY DRIZZLE
THOUGH, SINCE THE LOW LEVEL WIND FLOW WILL BE SWINGING AROUND TO
SW BY LATE TONIGHT. THE LOW CLOUDS AND FOG SHOULD BE LIFTING
QUICKER MONDAY THAN TODAY SINCE SW TO W WINDS WILL BRING IN
SLIGHTLY DRIER AIR. EXPECT VFR BY MID OR LATE MORNING. THERE WILL
STILL BE A CHANCE OF A SHOWER/TSTM AS THE UPPER TROUGH MOVES IN
FROM THE WEST.

OUTLOOK...
MAINLY VFR CONDITIONS EXPECTED MONDAY NIGHT THROUGH EARLY
WEDNESDAY, ALTHOUGH ANY SHOWER ACTIVITY WOULD CAUSE A LOCAL
DETERIORATION IN CONDITIONS ON MONDAY AFTERNOON AND EVENING AND
THERE COULD BE SOME VISIBILITY RESTRICTIONS IN EARLY MORNING FOG
ON TUESDAY. LATER WEDNESDAY AND WEDNESDAY NIGHT WE COULD HAVE
CEILING AND VISIBILITY RESTRICTIONS FROM TIME TO TIME IN THE WAKE
OF THE FRONT. EXCELLENT VFR CONDITIONS ARE THEN ANTICIPATED TO
DEVELOP ESPECIALLY LATER THURSDAY AND FRIDAY. BRISK NORTHERLY WINDS
ARE ALSO EXPECTED TO OCCUR.

&&

.MARINE...
SEAS WILL REMAIN BELOW SCA CRITERIA THRU MONDAY. E TO SE WINDS
WILL BECOME S TO SW TONIGHT INTO MONDAY WITH SPEEDS GENERALLY
10 KTS OR LESS. GOOD BOATING CONDITIONS FOR MID SEPTEMBER.

WE EXPECT SUB SMALL CRAFT ADVISORY CONDITIONS TO CONTINUE PRIOR TO
THE PASSAGE OF THE COLD FRONT. A SOUTHERLY FLOW DEVELOPING
PRECEDING THE NEXT COLD FRONT IS NOT EXPECTED TO BE STRONG ENOUGH
TO PRODUCE WINDS AND OR SWELLS THAT WOULD REACH SMALL CRAFT
ADVISORY CRITERIA.

WE WILL HAVE AN OPPORTUNITY TO REACH SMALL CRAFT ADVISORY
CONDITIONS WEDNESDAY NIGHT INTO FRIDAY. INITIALLY ON WEDNESDAY
NIGHT, IT COULD BE SWELLS FROM MARIA. THEN ON THURSDAY AND
POSSIBLY FRIDAY THE BRISK NORTHERLY FLOW BEHIND THE COLD FRONT
WOULD BE THE CAUSE. THERE REMAINS TIMING DIFFERENCES BETWEEN THE
GFS AND ECMWF WITH THE ECMWF INITIATING POTENTIAL SCA CONDITIONS
LATER IN THE FORECAST PERIOD. FOR NOW WE FOLLOWED HPC'S LEAD AND
SPLIT THE DIFFERENCE BETWEEN THE TWO. BEST CHANCE MAY BE THURSDAY
NIGHT WHEN THE GREATEST AIR AND WATER TEMPERATURE DIFFERENTIAL
WILL OCCUR.

&&

.TIDES/COASTAL FLOODING...
LIKE YESTERDAY...LOW END MINOR TIDAL FLOODING IS OCCURRING ALONG THE
DELAWARE RIVER WITH THE TIDAL GAGE AT PHILADELPHIA REACHING 8.23
FEET AROUND 2 PM. WE WILL CONTINUE THE PRESENT ADVISORY UNTIL AROUND
4 PM FOR THOSE PORTIONS OF THE RIVER NORTH OF PHILADELPHIA.

ANOTHER COASTAL FLOOD ADVISORY WILL BE ISSUED FOR THE RIVER FOR THE
NEXT HIGH TIDE WHICH WILL OCCUR AT PHILADELPHIA AT 157 AM MONDAY. WE
WILL ISSUE THIS NEW ADVISORY THIS EVENING...BUT ONLY MINOR CATEGORY
FLOODING IS EXPECTED.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...COASTAL FLOOD ADVISORY UNTIL 5 PM EDT THIS AFTERNOON FOR
     PAZ070-071.
NJ...COASTAL FLOOD ADVISORY UNTIL 5 PM EDT THIS AFTERNOON FOR
     NJZ017>019.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...DELISI/GIGI
NEAR TERM...RPW
SHORT TERM...RPW
LONG TERM...GIGI
AVIATION...DELISI/GIGI/RPW
MARINE...GIGI/RPW
TIDES/COASTAL FLOODING...O'HARA
Hazardous weather outlook, Sep 11, 3:48 PM EDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
348 PM EDT SUN SEP 11 2011

NJZ001-007>010-012>016-020>027-PAZ054-055-060>062-068-069-122000-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-MERCER-SALEM-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
MONTGOMERY-BUCKS-
348 PM EDT SUN SEP 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST
PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A CHANCE FOR THUNDERSTORMS WITH STRONG GUSTY WINDS AND
LOCALLY HEAVY DOWNPOURS ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ017>019-PAZ070-071-122000-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-DELAWARE-PHILADELPHIA-
348 PM EDT SUN SEP 11 2011

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A CHANCE FOR THUNDERSTORMS WITH STRONG GUSTY WINDS AND
LOCALLY HEAVY DOWNPOURS ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001>004-MDZ008-012-015-019-020-PAZ067-122000-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-CHESTER-
348 PM EDT SUN SEP 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND AND SOUTHEAST
PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING MAY
CONTAIN STRONG WIND GUSTS, HAIL, FREQUENT LIGHTNING AND HEAVY
DOWNPOURS. LOCALIZED FLOODING IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A CHANCE FOR THUNDERSTORMS WITH STRONG GUSTY WINDS AND
LOCALLY HEAVY DOWNPOURS ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-122000-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
348 PM EDT SUN SEP 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

STRONG THUNDERSTORMS ARE POSSIBLE LATER ON WEDNESDAY INTO WEDNESDAY
NIGHT. SMALL CRAFT ADVISORY CONDITIONS ARE POSSIBLE WEDNESDAY
NIGHT WITH THE CHANCES LASTING INTO FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Sep 11, 1:54 PM EDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
154 PM EDT SUN SEP 11 2011

DEZ002-111900-
KENT DE-
154 PM EDT SUN SEP 11 2011

...A STRONG THUNDERSTORM WILL AFFECT PARTS OF KENT COUNTY...

AT 152 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF DOVER...MOVING EAST AT 10
MPH. THE THUNDERSTORM WILL BE NEAR WOODSIDE AND CAMDEN AROUND 215
PM...WOODSIDE EAST AND VIOLA AROUND 230 PM...MAGNOLIA AND RIVERVIEW
AROUND 245 PM AND FREDERICA AROUND 300 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

LAT...LON 3918 7543 3893 7544 3900 7572 3921 7572

IOVINO
Special weather statement, Sep 11, 3:09 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
309 PM EDT SUN SEP 11 2011

DEZ001-002-NJZ020>023-027-112030-
NEW CASTLE-KENT-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
SOUTHEASTERN BURLINGTON-
INCLUDING THE CITIES OF...WILMINGTON...DOVER...JACKSON...
MILLVILLE...HAMMONTON...CAPE MAY COURT HOUSE...
WHARTON STATE FOREST
309 PM EDT SUN SEP 11 2011

...SCATTERED SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN...

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO AFFECT PARTS
OF NORTHERN AND CENTRAL DELAWARE AND SOUTHEASTERN NEW JERSEY THIS
AFTERNOON.

THE SHOWERS AND THUNDERSTORMS MAY PRODUCE HEAVY RAINFALL, PERHAPS
AN INCH OR TWO IN A SHORT PERIOD OF TIME AT SOME LOCATIONS.

THE HEAVY RAIN MAY RESULT IN FLOODING OF ROADWAYS AND IN AREAS OF
POOR DRAINAGE.

IF YOU WILL BE DRIVING IN THE AREA, BE PREPARED FOR REDUCED
VISIBILITY DUE TO THE HEAVY RAIN. DO NOT DRIVE YOUR VEHICLE
THROUGH FLOOD WATERS. THE WATER MAY BE DEEPER THAN YOU THINK IT
IS. YOU WILL BE PUTTING YOURSELF IN DANGER AND YOU MAY DAMAGE YOUR
VEHICLE.

IOVINO
Special weather statement, Sep 11, 3:52 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
352 PM EDT SUN SEP 11 2011

DEZ001-NJZ016-112045-
NEW CASTLE DE-SALEM NJ-
352 PM EDT SUN SEP 11 2011

...A STRONG THUNDERSTORM WILL AFFECT PARTS OF NEW CASTLE AND SALEM
COUNTIES...

AT 350 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SAINT GEORGES IN DELAWARE...MOVING NORTH AT
15 MPH. THE THUNDERSTORM WILL BE NEAR SALEM AROUND 405 PM...DELAWARE
CITY AROUND 410 PM...BEAR AROUND 420 PM...NEW CASTLE...PENNSVILLE
AND BROOKSIDE AROUND 430 PM AND WILMINGTON MANOR AROUND 435 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 35 MPH ARE POSSIBLE WITH THIS STORM.

EXPECT SMALL HAIL AND DANGEROUS CLOUD TO GROUND LIGHTNING.

LAT...LON 3974 7576 3974 7542 3944 7550 3945 7554
      3948 7556 3950 7557 3952 7554 3956 7553
      3958 7554 3958 7556 3946 7558 3943 7555
      3943 7568

IOVINO

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 11, 4:01 AM EDTCoastal Flood AdvisoryPHIBurlington, Camden, Gloucester12 hr
Sep 11, 4:14 PM EDTAreal Flood AdvisoryPHIAtlantic, Burlington, Cumberland, Ocean2 hr
Sep 11, 5:10 PM EDTAreal Flood AdvisoryPHIBurlington, Camden, Ocean81 min
Sep 11, 7:30 PM EDTCoastal Flood AdvisoryPHIBurlington, Camden, Gloucester10 hr
Sep 11, 2:00 AM EDTAreal Flood AdvisoryPHICarbon, Monroe3 hr
Sep 11, 7:55 PM EDTAreal Flood AdvisoryPHIBerks3 hr
Sep 11, 1:54 PM EDTSpecial Weather StatementPHIKent66 min

Nearby

Special Weather Statements in Delaware, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.